Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
WelshMatt

Insomnia and constipation- Are they normal side effects when on accutane?

Recommended Posts

I'm on my 4th week of accutane at 40mg, lately I'v been going to bed at 11pm and not getting to sleep until about 2am, then I have to get up at 7am for work and I'm constantly tired, I need more than 5 hours sleep to feel o,k...is this a normal reaction to accutane treatment?

Also, I'm quite badly constipated eventhough I get plenty of fibre and my diet is mostly healthy.

Is this a normal side effect of accutane use?

It could be that they arn't related to my accutane use but I never had these problems before.

Anyone have any ideas?

Share this post


Link to post
Share on other sites

Yes and yes. When are you taking your medicine? If you're taking the medicine in the AM and it makes you groggy, take it with dinner so you can sleep off the grogginess. If you're taking it at night, try switching to the day to see if that helps. Best wishes to you.

As for the constipation, green smoothies helped me. Others found relief with almonds and just upping the water intake.

Share this post


Link to post
Share on other sites

i somewhat remember having a hard time sleeping on acctuane. it mostly gave me REALLY weird vivid dreams! thats common too. my doctor gave me a prescription for Ambien (sleep aid) and that helped. i didnt have a problem with constipation (i take adderall too which always makes me poop hahaha) but it sucks taking that many pills. a lot of my side effects seemed to come and go, so hopefully this wont last the whole time for you. good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×